Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Albuquerque, NM

May 18, 2007San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 18, 2007, 4:34 PM MDT for San Miguel County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2007, 4:34 PM MDT (22:34 UTC)
Expired
May 18, 2007, 5:30 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County San Miguel County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 182234
SVRABQ
NMC047-182330-
/O.NEW.KABQ.SV.W.0028.070518T2234Z-070518T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT FRI MAY 18 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAN IGNACIO...OR ABOUT 14 MILES NORTHWEST OF LAS VEGAS...AND MOVING
  SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EL PORVENIR AROUND 450 PM MDT...
  MONTEZUMA AROUND 510 PM MDT...
  7 MILES WEST OF SAN ANTONIO AROUND 515 PM MDT...
  8 MILES WEST OF LAS VEGAS AROUND 525 PM MDT...
  8 MILES NORTHWEST OF ROMEROVILLE AROUND 530 PM MDT...

LAT...LON 3582 10525 3582 10554 3549 10555 3551 10519

$$
GUYER
3 follow-up statements
000 
WWUS55 KABQ 182255
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT FRI MAY 18 2007

NMC047-182330-
/O.CON.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/
SAN MIGUEL-
455 PM MDT FRI MAY 18 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SAN
MIGUEL COUNTY UNTIL 530 PM MDT...

AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MINERAL HILL...OR ABOUT 
17 MILES WEST OF LAS VEGAS...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF MINERAL HILL AROUND 505 PM MDT...
  SAN GERONIMO AROUND 510 PM MDT...
  SAN PABLO AROUND 520 PM MDT...

LAT...LON 3582 10525 3582 10557 3548 10559 3551 10519

$$
GUYER
000 
WWUS55 KABQ 182320
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT FRI MAY 18 2007

NMC047-182330-
/O.CON.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/
SAN MIGUEL-
520 PM MDT FRI MAY 18 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SAN
MIGUEL COUNTY UNTIL 530 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MINERAL HILL...OR ABOUT 15 MILES WEST OF
LAS VEGAS...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UPPER COLONIAS AND 6 MILES WEST OF SAN GERONIMO AROUND 530 PM
  MDT...

LAT...LON 3577 10523 3582 10569 3554 10569 3554 10523

$$
GUYER
000 
WWUS55 KABQ 182327
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT FRI MAY 18 2007

NMC047-182336-
/O.EXP.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/
SAN MIGUEL-
526 PM MDT FRI MAY 18 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 530 PM MDT FOR
NORTHWESTERN SAN MIGUEL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY 
RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS 
THUNDERSTORM. THE STORM WILL CONTINUE TO MOVE SLOWLY SOUTH BETWEEN 
LOWER COLONIAS AND SAN PABLO THROUGH 600 PM MDT.

LAT...LON 3577 10523 3582 10569 3554 10569 3554 10523

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:48 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 18, 2:48 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 PM MDT FRI MAY 18 2007

.DISCUSSION...
AFTERNOON CONVECTION MORE ON CUE TODAY VERSUS YESTERDAY WITH NORMAL
DEVELOPMENT OVER THE HIGHER TERRAIN. PLENTY ENOUGH JUICE TO WORK
WITH TO PROVIDE SOME DECENT RAINFALL AMOUNTS. ALTHOUGH MORE HIT AND
MISS VARIETY OF STORMS. ADJUSTED POPS SLIGHTLY TONIGHT TO REFLECT
THE CURRENT AND ANTICIPATED STEERING FLOW. IT APPEARS THAT STEERING
FLOW ACROSS THE MAJORITY OF CWFA WILL BE OUT OF THE NORTHWEST. FEEL
THAT THERE IS ENOUGH JUICE IN THE LOW LEVELS TO KEEP THE ACTION
ROLLING ONCE THE CELLS HEAD OFF THE TERRAIN. STEERING FLOW DIRECTION
SOMEWHAT BENEFITS THE ABQ AREA BUT DUE TO THE LACK OF SPEED WILL BE
REALLY HIT AND MISS. ADJUSTED POPS SLIGHTLY AROUND ABQ AREA TO
REFLECT THIS. STILL EXPECTING SOME LOW CLOUDS...PERHAPS SOME
VISIBILITY RESTRICTIONS ACROSS THE EASTERN PLAINS TONIGHT BUT NOT
NEARLY AS EXPANSIVE AS THIS MORNING. ALSO EXPECT THAT THE LOW CLOUDS
WILL MIX OUT QUICKER SATURDAY MORNING THAN WAS SEEN TODAY. TEMPS
ONLY MODIFIED SLIGHTLY FOR TONIGHT...REFLECTING THIS MORNINGS
RESULTS AND TRENDING ACCORDINGLY.

RECYCLE MODE OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVER THE WEEKEND. FIRST POPPING UP OVER THE HIGHER
TERRAIN AND THEN ROLLING OFF WITH THE STEERING FLOW. STEERING FLOWS
EXPECTED TO INCREASE OVER THE WEEKEND BUT REMAIN FAIRLY LIGHT. MADE
JUST A FEW MINOR TWEAKS TO THE POP FIELDS DURING THIS PERIOD. PW/S
WILL GRADUALLY LESSEN EACH DAY WITH THE MOST SIGNIFICANT LESSENING
COMING BETWEEN SUNDAY AND MONDAY PER FORECAST MODEL TRENDS.
ESPECIALLY AS THE 700 TO 500 MB MEAN FLOW INCREASES OUT OF THE
WEST/SOUTHWEST...20 TO 30 KNOTS. THIS WILL USHER IN MUCH DRIER AIR
FROM THE WEST AND KEEP MOST OF THE THUNDERSTORM ACTION OVER THE
HIGHER TERRAIN...IF ANY AT ALL ACROSS THE WEST. BEST POPS FOR MONDAY
AFTERNOON DEPICTED ACROSS THE EAST SLOPES OF THE SANGRES PER PATTERN
RECOGNITION. AGAIN...ONLY MINOR TWEAKS TO THE TEMPS AND REFLECTING
TRENDS FROM DAY TO DAY. LOOKING AT NORMAL TO SLIGHTLY ABOVE NORMAL
BY EARLY NEXT WEEK.

STILL LOOKING FOR A BACK DOOR FRONT AND CHANGE TO A NORTHWESTERLY
FLOW ALOFT BY MIDWEEK. THIS WOULD PROVIDE THE NEXT CHANCE FOR SOME
TYPE OF PRECIPITATION...FAVORING THE EAST SLOPES OF THE
SANGRES...NORTHEAST AND EAST CENTRAL PLAINS. THIS WOULD ALSO PROVIDE
A SLIGHT COOL DOWN ALTHOUGH NOT SIGNIFICANTLY ACROSS WESTERN AND
CENTRAL AREAS AS THE SUN ANGLE GROWS EACH DAY. MORE OF A POTENTIAL
TEMP CHANGE ACROSS THE EASTERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  83  55  83 /  10  10  20  10
GALLUP..........................  44  81  46  81 /  20  10  30  10
GRANTS..........................  42  80  44  80 /  30  10  30  10
GLENWOOD........................  50  87  52  87 /  10  10  40  10
CHAMA...........................  36  77  38  77 /  40  30  40  30
LOS ALAMOS......................  50  74  52  74 /  30  20  30  20
RED RIVER.......................  33  74  35  74 /  30  30  40  50
TAOS............................  41  73  43  73 /  20  20  30  20
SANTA FE........................  43  75  45  75 /  30  20  30  20
SANTA FE AIRPORT................  42  78  44  78 /  30  10  30  10
ESPANOLA........................  48  79  50  79 /  30  10  30  20
ALBUQUERQUE HEIGHTS.............  55  79  57  79 /  20  10  20  10
ALBUQUERQUE VALLEY..............  54  81  56  81 /  20  10  20  10
ALBUQUERQUE FOOTHILLS...........  48  74  50  74 /  20  10  30  10
ALBUQUERQUE WEST MESA...........  50  79  52  79 /  20  10  30  10
SOCORRO.........................  52  83  54  83 /  30  10  20  10
SANDIA PARK/CEDAR CREST.........  41  73  43  73 /  30  20  30  30
MORIARTY/ESTANCIA...............  43  74  45  74 /  40  30  40  40
CARRIZOZO.......................  53  80  55  80 /  30  20  30  20
RUIDOSO.........................  47  71  49  71 /  40  30  40  30
RATON...........................  46  75  48  75 /  40  30  40  40
LAS VEGAS.......................  46  71  48  71 /  30  30  40  40
ROY.............................  51  73  53  73 /  30  10  30  30
CLAYTON.........................  53  82  55  83 /  20  10  20  20
SANTA ROSA......................  55  80  57  80 /  30  10  30  30
TUCUMCARI.......................  56  83  58  84 /  30  10  20  20
FORT SUMNER.....................  56  81  58  82 /  30  10  30  20
CLOVIS..........................  53  83  55  85 /  20  10  20  20
PORTALES........................  54  84  56  86 /  20  10  20  20
ROSWELL.........................  56  84  58  85 /  30  10  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50
Hazardous weather outlook, May 18, 6:00 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 18 2007

NMZ001>021-026-191200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOCALIZED
HEAVY THUNDERSTORM RAINFALL IS POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY TO THE SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT FOR NORTHERN
AND CENTRAL NEW MEXICO TO MONITOR RAINFALL AMOUNTS AND LOCALIZED
FLASH FLOODING.

43

In the hours before

Special weather statement, May 18, 2:51 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT FRI MAY 18 2007

NMZ004-005-011-182145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
251 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORMS MOVING OVER THE SANGRE DE CRISTO MOUNTAINS...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER ALONG THE RIDGE OF THE SANGRE
DE CRISTO MOUNTAINS. MOVEMENT WAS NEARLY STATIONARY. STRONG STORMS
WERE LOCATED ALONG HIGHWAY 121 BETWEEN HOLMAN AND CHACON...HIGHWAY
434 AND 64 BETWEEN EAGLE NEST AND ANGEL FIRE...AS WELL AS HIGHWAY 3
BETWEEN RIBERA AND VILLANUEVA. RESIDENTS IN THE PATH OF THESE STORMS
SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER.

GUYER
Special weather statement, May 18, 3:21 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT FRI MAY 18 2007

NMZ014-182200-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
321 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORMS MOVING OVER SOUTHERN CATRON COUNTY...

AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH OVER SOUTHERN CATRON COUNTY. ONE STRONG
STORM WAS LOCATED 6 MILE EAST OF PLEASANTON. ANOTHER STRONG STORM
WAS LOCATED 10 MILES SOUTH OF THE NATIONAL RADIO ASTRONOMY
OBSERVATORY. THESE STORMS WERE NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...GLENWOOD AND
MOGOLLON.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

GUYER
Special weather statement, May 18, 3:47 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT FRI MAY 18 2007

NMZ001-002-182215-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-
347 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORM MOVING OVER NAVAJO LAKE STATE PARK...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR NAVAJO DAM. THE STRONG
THUNDERSTORM WAS DRIFTING VERY SLOWLY SOUTH OR NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCHULETA...CEDAR
HILL...TURLEY...AND NAVAJO CITY.

FREQUENT LIGHTNING AND HEAVY RAINFALL IS OCCURRING WITH THIS STORM.

GUYER
Special weather statement, May 18, 4:11 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT FRI MAY 18 2007

NMZ008-014-182300-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS-
411 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN CATRON COUNTY...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ACROSS SOUTHERN CATRON
COUNTY. THE STRONG THUNDERSTORMS WERE NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOGOLLON...GLENWOOD...
ALMA...MOGOLLON...PLEASANTON...THE GILA CLIFF DWELLINGS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

GUYER
Special weather statement, May 18, 4:17 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT FRI MAY 18 2007

NMZ002-009-182300-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS
INCLUDING JEMEZ-
417 PM MDT FRI MAY 18 2007

...STRONG THUNDERSTORM MOVING INTO THE ALBUQUERQUE METRO AREA...

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH
AND PEA SIZE HAIL NEAR RIO RANCHO. MOVEMENT WAS SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND PARADISE HILLS.

GUYER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.